[Skip to Content]
[Skip to Content Landing]
Article
December 1981

Dermatitis at Vein Graft Site in Coronary Artery Bypass Patients

Author Affiliations

From the Department of Medicine, Division of Dermatology, Ohio State University College of Medicine, Columbus.

Arch Dermatol. 1981;117(12):814-815. doi:10.1001/archderm.1981.01650120060027
Abstract

Coronary artery bypass surgery using superficial vein grafts (usually from the saphenous vein of the medial part of the leg) represents a major advance in the Coronary ment of patients with occlusive coronary artery disease.1 While controversy as to the indications for such surgery continues, the procedure is being done with ever-increasing frequency.2 Although complications are not infrequent and may be severe, dermatologic complications apparently are rare. Recently, we have seen five men in whom similar patches of eczematous dermatitis developed at the lower ends of scars from the vein donor sites on their legs.

Report of Cases 

Case 1.—  A 48-year-old man, who had had a coronary artery bypass procedure five months earlier for occlusive disease of the coronary arteries, was seen for a pruritic dermatitis that had been present for three weeks on the lower part of his left leg at the lower end of a

First Page Preview View Large
First page PDF preview
First page PDF preview
×